Texas, 2010

Damaging Wind in Texas, July 18, 2010

July 18, 2010 · NWS FWD · 1 event in 1 county or zone

A lone severe storm developed during the evening hours of July 18th and produced a downburst which damaged a residence after a large tree was blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A lone severe storm developed during the evening hours of July 18th and produced a downburst which damaged a residence after a large tree was blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 18, 5:24 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 18, 5:24 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CDT SUN JUL 18 2010

.AVIATION...
EARLY EVENING CONVECTION WILL PERSIST UNTIL 01 UTC...THEN
DISSIPATE FOR THE NIGHT. WILL KEEP KACT WITH VCSH DURING THIS
PERIOD. THE CELLS NORTHEAST AND SOUTHEAST OF KDAL MIGHT PRODUCE
OUTFLOW AND AFFECT WINDS BRIEFLY AT KDAL AND LESS LIKELY AT KDFW.

VFR CUMULUS WILL DISSIPATE AROUND 01 UTC..THEN REDEVELOP AGAIN
MIDDAY MONDAY. WINDS GENERALLY SOUTH 5 TO 9 KTS THROUGH THE TAF
CYCLE. 75

&&

.UPDATE...
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
GENERALLY EAST OF INTERSTATE 35 THROUGH SUNSET. WILL ISSUE A QUICK
UPDATE TO BUMP POPS UP SLIGHTLY FOR THE NEXT COUPLE OF HOURS. NO
OTHER CHANGES AT THIS TIME.

79

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT SUN JUL 18 2010/
THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE THIS EVENING.
FORECAST HEAT INDEX VALUES FOR MOST OF THE EASTERN 2/3S OF NORTH
TEXAS MONDAY WILL BE 99 TO 104 DEGREES...WITH ONLY A FEW SPOTS
EXPECTED TO REACH 105 DEGREES.

ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
SOUTHEAST OF A KILLEEN...MERIDIAN...BONHAM LINE. MOST OF THIS
ACTIVITY SHOULD DIMINISH AFTER SUNSET. WE WILL SEE LOW CHANCES OF
RAIN AGAIN MONDAY MAINLY SOUTHEAST OF A KILLEEN TO EMORY LINE
WHERE THE MOISTURE WILL BE DEEPER. HIGH TEMPERATURES ARE EXPECTED
TO DECREASE BY A COUPLE OF DEGREES DURING THE NEXT SEVERAL DAYS
AS THE UPPER RIDGE THAT HAS BEEN CENTERED OVER ARIZONA/NEW
MEXICO...AS IT REORIENTS ITSELF TO THE SOUTHEASTERN UNITED
STATES. DEEP MOISTURE WILL WORK IS WAY WESTWARD ACROSS MUCH OF
NORTH TEXAS MID TO LATE WEEK...BRINGING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS AREA WIDE THURSDAY AND FRIDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  99  80  98  80 /  10   5  10   5  10
WACO, TX              76  98  76  98  76 /  10  10  10  10  10
PARIS, TX             74  96  75  96  77 /  10  10  10   5  10
DENTON, TX            76  98  77  98  77 /  10   5   5   5  10
MCKINNEY, TX          75  97  76  97  76 /  10   5  10   5  10
DALLAS, TX            80  97  80  97  80 /  10   5  10   5  10
TERRELL, TX           78 101  78 100  78 /  10  10  10   5  10
CORSICANA, TX         76  96  76  96  76 /  10  20  10  10  10
TEMPLE, TX            74  97  75  97  75 /  10  20  10  10  10
MINERAL WELLS, TX     73  97  75  97  73 /   5   5   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-102>107-
117>123-131>135-145-146.

&&

75/
Hazardous weather outlook, Jul 18, 2:15 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SUN JUL 18 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 PM CDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
A HEAT ADVISORY CONTINUES THROUGH 7 PM FOR THE AREA ALONG AND NORTHEAST
OF A BOWIE...GLEN ROSE...ATHENS LINE.

A FEW THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT SOUTHEAST OF A
KILLEEN TO HILLSBORO TO ATHENS LINE. BRIEF HEAVY RAIN...CLOUD TO
GROUND LIGHTNING AND WIND GUSTS OVER 40 MPH MAY ACCOMPANY THESE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON SOUTHEAST OF A
KILLEEN TO CORSICANA TO CANTON LINE.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

07/BB

In the hours before

Special weather statement, Jul 18, 4:40 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT SUN JUL 18 2010

TXZ119-121-182315-
DALLAS TX-KAUFMAN TX-
540 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN DALLAS COUNTY
  WEST CENTRAL KAUFMAN COUNTY

AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SEAGOVILLE...MOVING
SOUTHWEST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMBINE...CRANDALL...
HUTCHINS...SEAGOVILLE AND WILMER.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3255 9653 3255 9668 3270 9677 3271 9634
      3256 9642
TIME...MOT...LOC 2240Z 062DEG 4KT 3262 9646
Special weather statement, Jul 18, 4:50 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT SUN JUL 18 2010

TXZ174-182315-
MILAM TX-
550 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MILAM COUNTY

AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF ROCKDALE...MOVING WEST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ROCKDALE AND THORNDALE.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS OF 35 TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3050 9718 3072 9727 3076 9732 3089 9726
      3083 9685 3068 9676 3047 9716
TIME...MOT...LOC 2249Z 089DEG 17KT 3068 9689
Special weather statement, Jul 18, 5:17 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT SUN JUL 18 2010

TXZ174-182345-
MILAM TX-
617 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MILAM COUNTY

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF CAMERON...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3070 9727 3074 9728 3076 9731 3087 9727
      3083 9714 3079 9710 3069 9725
TIME...MOT...LOC 2317Z 086DEG 9KT 3081 9715
Special weather statement, Jul 18, 5:20 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT SUN JUL 18 2010

TXZ104-182345-
COLLIN TX-
620 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN COLLIN COUNTY

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF WYLIE...MOVING WEST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3299 9655 3334 9649 3333 9628 3299 9629
TIME...MOT...LOC 2320Z 119DEG 2KT 3314 9636

42/MM
Special weather statement, Jul 18, 5:45 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT SUN JUL 18 2010

TXZ104-190015-
COLLIN TX-
645 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN COLLIN COUNTY

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF WYLIE...MOVING WEST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3326 9656 3333 9630 3304 9628 3303 9652
TIME...MOT...LOC 2345Z 073DEG 4KT 3313 9640

42/MM
Special weather statement, Jul 18, 6:29 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT SUN JUL 18 2010

TXZ118-190100-
TARRANT TX-
729 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN TARRANT COUNTY

AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF ARLINGTON...MOVING WEST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...DALWORTHINGTON
GARDENS...FOREST HILL...HURST...KENNEDALE AND PANTEGO.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3277 9703 3266 9702 3257 9705 3263 9730
      3285 9719
TIME...MOT...LOC 0029Z 108DEG 10KT 3267 9710

The radar

The Dallas/Ft Worth radar (KFWS), 133 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fannin

When
July 18, 6:30 PM CST
Where
Fannin County, Leonard
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
33.380, -96.250

A large tree was uprooted and fell on a house in Leonard. The felled tree also damaged a storage building and outdoor playground equipment.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252147.